What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 11, 5:09 PM CST, 4 hours 51 minutes earlier. Its key messages:
- Updated at 604 PM CDT WED MAR 11 2026
- There is a risk of severe thunderstorms affecting Central Alabama tonight into early Thursday morning. Threats include damaging wind gusts, large hail, and perhaps a few tornadoes. Brief, minor flooding may occur in downpours.
- There is a medium to high chance for frost development Friday morning as temperatures drop into the mid 30s for locations in North-Central AL.
- There is a medium chance for freezing temperatures next Tuesday morning for much of Central Alabama.
Area forecast discussion, Mar 11, 5:09 PM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
609 PM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 604 PM CDT WED MAR 11 2026
- There is a risk of severe thunderstorms affecting Central
Alabama tonight into early Thursday morning. Threats include
damaging wind gusts, large hail, and perhaps a few tornadoes.
Brief, minor flooding may occur in downpours.
- There is a medium to high chance for frost development Friday
morning as temperatures drop into the mid 30s for locations in
North-Central AL.
- There is a medium chance for freezing temperatures next Tuesday
morning for much of Central Alabama.
&&
.DISCUSSION...
(This afternoon through Tuesday)
Issued at 1130 AM CDT WED MAR 11 2026
Rain and thunderstorms are expected today as a cold front moves
through Central AL later this evening and overnight. Our morning
sounding showed a pretty sharp inversion, but the expectation is
that should be overcome with heating today, leading to instability
generally around 700-1000 J/kg. 0-6km shear is over 40kt with
vectors generally parallel to the frontal boundary. This should lead
to primarily and damaging wind and hail threat with storms as they
move through. However, as with any QLCS event, any storm
interactions or bowing segments can lead to a localized storm
relative increase in low level shear and therefore an increase in
the tornado threat. So far, guidance continues to show a low chance
of a few storms developing in the warm sector ahead of the line. If
this were to occur, they would be capable of tapping into a much
richer environment in the mid to late afternoon. Otherwise, the line
of storms is expected to move into our northwestern counties in the
evening hours and continue through Central AL from NW to SE, exiting
by 7am Thursday morning.
With the recent rainfall across the area over the past 48-72 hours,
many of our creeks and streams have elevated flow. There's at least
a low chance that the 1-2" rain rates that accompany this system
will lead to flooding concerns in low-lying or common poor drainage
areas.
Thursday will be cooler as the cooler and dry airmass builds into
the region. The daytime highs will likely top out in the upper 50s
to low 60s for most of the area. That cooler air mass will settle
into the region through the day and with clear skies and calm winds,
low temperatures Friday morning will likely drop back into the mid
30s to low 40s. A few of our cooler spots in the north will see
areas of frost Friday morning and I wouldn't be shocked if our
coldest microclimates hit freezing briefly.
Broad low-level ridging with zonal flow aloft will persist Friday
through Saturday leading to a general moderation of daytime
temperatures as we head into the weekend. A deeper trough is
expected to dig into the Central US Sunday and will push an even
stronger cold front into Central AL Sunday night into Monday. We
could see a severe threat materialize for at least a portion of the
area with the front, but confidence isn't quite there yet to
highlight specifics with some question on the thermodynamics and low
level forcing being displaced from the upper level forcing. However,
it's something we'll continue to watch as we go forward.
Monday and Tuesday will be much colder behind this next front.
Temperatures Tuesday morning are trending below freezing for much of
the area, so we'll be looking at a early growing season freeze
potential early next week.
25/Owen
&&
.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT WED MAR 11 2026
Showers and storms are beginning to move into the area early this
evening as a cold front moves our way. Showers will spread across
all terminals over then next few hours. Transitioned to TEMPO
groups to account for the TSRA activity. MVFR/IFR cigs and vis are
likely with any passing shower/storm. Gusty winds are likely to
accompany this activity as well. -RA and MVFR cigs will linger
through sunrise. Rain looks to quickly drop off during the morning
as drier air moves into the region. VFR returns by ~15Z. Breezy
northerly winds are likely through much of the day Thursday with
gusts from 20-25 knots.
95/Castillo
&&
.FIRE WEATHER...
A cold front is expected to move through late this evening and
overnight. Widespread rain and thunderstorms are expected with a
sharp wind shift from southwesterly to northerly as the front moves
through. Gusty winds are expected with this system with gusts up
to 20-25mph. Behind the front, RHs drop quickly with this colder
and drier air mass. MinRHs Thursday and Friday will drop in the
low 30% range and will remain in the 30-40% range through Saturday
before increased moisture return ahead of our next system Sunday
into Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 41 58 33 67 / 100 20 0 0
Anniston 45 58 35 68 / 100 30 0 0
Birmingham 43 58 38 68 / 100 20 0 0
Tuscaloosa 44 61 37 70 / 100 10 0 0
Calera 44 60 37 70 / 100 20 0 0
Auburn 50 61 40 68 / 90 60 0 0
Montgomery 49 62 38 69 / 90 40 0 0
Troy 49 64 40 70 / 90 50 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...25/Owen
AVIATION...95/Castillo
In the hours before
Special weather statement, Mar 11, 4:50 PM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
550 PM CDT Wed Mar 11 2026
ALZ012-112315-
Lamar AL-
550 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAMAR COUNTY THROUGH
615 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Steens, or 7 miles west of Millport, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vernon, Millport, Blooming Grove, Lamar County Airport, Crossville,
Star, Hightogy, and Melborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3370 8825 3386 8815 3381 8795 3373 8795
3353 8812 3353 8824 3354 8827
TIME...MOT...LOC 2250Z 215DEG 33KT 3357 8821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86/MartinSpecial weather statement, Mar 11, 5:54 PM CST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
654 PM CDT Wed Mar 11 2026
ALZ012-013-022-023-120045-
Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
654 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TUSCALOOSA...
NORTHEASTERN PICKENS...SOUTHERN FAYETTE AND SOUTHEASTERN LAMAR
COUNTIES THROUGH 745 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashcraft Corner, or 7 miles east of Millport, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayette, Reform, Berry, Kennedy, Belk, Ashcraft Corner, Boley
Springs, Bankston, Samantha, Stone Wall, Moores Bridge, Fayette
County Public Lake, New Lexington, and Lubbub.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3366 8804 3374 8753 3369 8753 3369 8751
3341 8750 3339 8806
TIME...MOT...LOC 2354Z 261DEG 31KT 3352 8796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 11, 7:12 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
812 PM CDT Wed Mar 11 2026
ALZ015-024-120200-
Walker AL-Jefferson AL-
812 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WALKER AND WEST
CENTRAL JEFFERSON COUNTIES THROUGH 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bull City, or 16 miles west of Hueytown, moving east
at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Birmingham, Hueytown, Fairfield, Pleasant Grove, Midfield,
Adamsville, Brighton, Graysville, Sylvan Springs, Brookside, Mulga,
Maytown, West Jefferson, Cardiff, Gorgas Steam Plant, Edgewater,
Gorgas, Forestdale, McDonald Chapel, and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3344 8690 3346 8734 3347 8734 3349 8733
3349 8730 3348 8730 3348 8729 3350 8729
3350 8726 3352 8727 3352 8732 3359 8732
3359 8733 3367 8732 3367 8687
TIME...MOT...LOC 0112Z 275DEG 28KT 3353 8726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 11, 9:16 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1016 PM CDT Wed Mar 11 2026
ALZ039-120400-
Marengo AL-
1016 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT MARENGO COUNTY THROUGH 1100 PM
CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sweet Water, or 10 miles southwest of Linden, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Linden, Uniontown, Thomaston, Sweet Water, Myrtlewood, Faunsdale,
Dayton, Freddie Jones Field, Nanafalia, Consul, Magnolia, Wayne,
Miller, Chickasaw State Park, Half Acre, Octagon, and Calvary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for central and
southwestern Alabama.
&&
LAT...LON 3215 8802 3218 8801 3223 8801 3229 8793
3248 8772 3248 8752 3231 8752 3231 8751
3213 8752 3213 8762 3211 8762 3205 8795
3214 8803
TIME...MOT...LOC 0316Z 239DEG 36KT 3217 8789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
89^GSatterwhiteSpecial weather statement, Mar 11, 9:40 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1040 PM CDT Wed Mar 11 2026
ALZ033-040-120430-
Dallas AL-Perry AL-
1040 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PERRY AND CENTRAL
DALLAS COUNTIES THROUGH 1130 PM CDT...
At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm over
Faunsdale, or near Uniontown, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selma, Marion, Uniontown, Selmont-West Selmont, Bogue Chitto, Vaiden,
Memorial Stadium, Marion Junction, Dallas County Horse Arena, Potter
Station, Skyharbor Airport, Perry County Correctional Center,
Radford, Suttle, Edmund Pettus Bridge, Selma University, and Vaiden
Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 AM CDT for south central
and central Alabama.
&&
LAT...LON 3252 8752 3268 8713 3238 8698 3231 8748
3231 8752
TIME...MOT...LOC 0340Z 245DEG 31KT 3243 8757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1313702, 1313718, 1313720, 1313724, 1313734, 1313738, 1313766, 1317233, 1317180, 1317186, 1317184, 1317188, 1317189, 1317203, 1317206, 1317208, 1317211, 1317216, 1317217, 1317219, 1317220, 1317222, 1317224.